Thursday, April 25, 2013

Running with Allergies or Medication Side Effects?

I have been forced to stop running.
Not forever. But it sure feels like it.
It’s been happening for a few weeks now.
Every time I go for a run, I either have to stop in the middle of it because my allergies make my nose super sensitive, or I get home and can’t breathe for the next few days.
This usually happens to me in the spring.
The trees and grasses and flowers are letting their pollen loose and it’s making my nose run…like usual.
Except this time, it’s not so usual. This time, it’s much worse. This time, it lasts for days!
I only ran 2.5 miles on Friday night for a Relay for Life event (my goal was 10 miles) when my nose went crazy! I literally couldn’t breathe through my nose without it burning. It was super sensitive! And it still is!! I literally breathed through my mouth all weekend giving me the worst dry mouth feeling.
I am afraid to go for a run. I am itching to go, but I am terrified of the repercussions. I can’t smell anything. And without smell, my taste is affected. I have been having trouble eating because everything tastes funky. These allergies are putting my in a weird state of mind and I have trouble doing everything because of it! Teaching, especially.
Something is telling me to stop running. I swear. First, it was the ridiculous cold sores after any long run over 15 miles (which still happens; I’m still looking for a cure), and now this! What’s next? Actually, I don’t want to know, it will probably make me feel worse. :/

Okay, I wrote this on Monday thinking it was allergies. But it’s NOT.
I figured out it’s the new medication I was taking. Of course, I stopped taking it (starting this morning, I only just came to this conclusion when I woke up).

But it makes sense. I have had the worst dry mouth for the past few weeks. And recently, when I tried running, I got this horrible feeling in my nose. As if it wasn’t already hard enough to run with a dry mouth. Every time I took a breath in, I felt like my nose was on fire. I would end my run super early (2 miles in) and start this fit of uncontrollable, endless sneezing. It was AWFUL! I think this medication is drying up my mucus membranes or something...something that's not beneficial for an endurance, trail runner. We need all the water/moisture we can get! Especially since I live in the desert...

I am planning on going for a solo run in the cool pines on Mt. Lemmon this weekend. I’m hoping that the medication will leave my system by then. *crossing my fingers*
Has anyone else had this problem before?
Allergies OR medication side effects? How did it affect your running?

No comments:

Post a Comment

I love what you have to say!


Related Posts Plugin for WordPress, Blogger...